Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Hi Dr XXXXXXX I am 67 year old male in

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1177 Questions
Question
Hi Dr XXXXXXX I am 67 year old male in good general health. For constipation, I am now taking 100 percent all natural psyllium fiber by Konsyl. It works for me but the stool is little too hard. I had tried Miralax before and it softened the stool very nicely. I am thinking to put little bit miralax with the fiber. Is that OK ? Should I drink them separately or ok to put both in same glass of water ? Thanks.
Rama Marda USA
Posted Sat, 25 Nov 2017 in null
 
 
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Follow up.

Detailed Answer:
Thanks for follow up.
I have gone very carefully through your query.

Actually to treat constipation properly intially you should take Miralax with isabghul husk.As your body starts adapting you could taper off Miralax.
Yes you could put them both together in same glass together.
Instead of plain water use XXXXXXX warm water.

Thanks!
Above answer was peer-reviewed by
 
Follow-up: Hi Dr XXXXXXX I am 67 year old male in 2 hours later
Thanks for your response.
Is isabgul husk same as psyllium fiber? If not, which one is better. Psyllium fiber also has some other health benefits.
 
 
Answered by Dr. Ramesh Kumar 10 hours later
Brief Answer:
follow up.

Detailed Answer:
Hello again my dear patient,
Yes both of them are same.
Psyllium can affect your heart by lowering level of bad cholestrol. It also lowers blood pressure improves overall lipid levels and strengthens heart muscle in long runs.
So apart from digestive system it would help to make your cardiovascular system strong.
If you can manage try to add Bel murraba one piece a day in your diet would help you with your digestion.You can order it online from USA.

Thanks!
Above answer was peer-reviewed by
 
Follow-up: Hi Dr XXXXXXX I am 67 year old male in 7 hours later
Thanks Dr XXXXXXX
Initially you mentioned that I can taper off Miralax as the body adjusts. Do you mean stop completely? Does the body adjust that much. Wont the stools become hard again once I stop Miralax completely?
BTW, I had two hemeroids already treated with O reilley method and it worked out very nicely.
Thanks for all your advice.
 
 
Answered by Dr. Ramesh Kumar 11 minutes later
Brief Answer:
follow up.

Detailed Answer:
Hello again,
Dear patient.
See whether you would be able to taper off miralax or not depends totally on response of your body. In fact to be very XXXXXXX you and your body are the one who would decide whether to taper it off or not,No doctor can predict that.Everything depends on how your body responds to it. Doses also depends on your body for e.g some patients can be stable even on dose as low as 5 ml while other may not respond even to very high doses.

As of now start taking both isabghull husk and miralax.
Try to find out the minimum possible dose of miralax effective on you and then stabilize your body on that dose for minimum 4 weeks.
Any further reduction would be planned after that only.

I am really glad to hear that you are feeling relieved after surgery.
I wish you a very quick recovery.
Please feel free to follow up in case you need any other detail.

Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor